Alert archive / Wyoming / Special Weather Statements in 2018
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 29, 2018, 2:21 PM MDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 29, 2018, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
The radar
The Riverton/Lander radar (KRIW), 56 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
705 WWUS85 KRIW 292021 SPSRIW Special Weather Statement National Weather Service Riverton WY 221 PM MDT SUN JUL 29 2018 WYZ017-019-292100- Wind River Basin-Green Mountains and Rattlesnake Range- 221 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL 300 PM MDT... At 221 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Sand Draw, or 26 miles southeast of Riverton, moving southeast at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Fremont County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4289 10809 4296 10794 4272 10754 4252 10780 TIME...MOT...LOC 2021Z 314DEG 29KT 4286 10793 $$ Baker
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 29, 1:54 PM MDT, 27 minutes earlier.
Area forecast discussion, Jul 29, 1:54 PM MDT, 27 minutes before
Area Forecast Discussion National Weather Service Riverton WY 154 PM MDT Sun Jul 29 2018 .SHORT TERM...(This evening through Wednesday) Issued at 141 PM MDT Sun Jul 29 2018 Limited moisture and instability in northwest flow aloft will bring scattered showers and isolated thunderstorms to the north this evening with mainly dry and windy conditions across the south where a red flag warning remains in effect until 8 p mdt this evening in zones 222 and 279. A cold front will move south later tonight bringing more stability to the air mass with dry and cooler conditions expected on Monday. Warming is expected on Tuesday with dry conditions continuing. Some limited moisture and instability will drift into the west on Wednesday with some showers and Isolated thunderstorms developing over the western mountains and spreading east. .LONG TERM...(Wednesday night through Sunday) Issued at 141 PM MDT Sun Jul 29 2018 Not a lot of change to the long range forecast today. Through Thursday feature some monsoonal moisture moving into the area with a chance of mainly diurnal showers and thunderstorms. The GFS and European continue to differ on how substantial the coverage will be with the GFS continuing to be the wetter model and the European drier. It also looks like a majority of the activity will be West of the Divide. We again kept POPS in the slight category until we can better zero in on where the better chance is. Temperatures will be fairly warm but largely seasonal for the latter part of July. Most of the moisture should be pushed south and east by Friday and Saturday. The rest will be warmer temperatures with relative humidity beginning to lower once again. The main concern will be possible elevated fire behavior. Relative humidity will fall into the teens. The winds at this point look borderline however, but it needs to be watched, especially on Friday. Temperatures will be above normal with highs in the 90s across many of the lower elevations East of the Divide. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday) Issued at 141 PM MDT Sun Jul 29 2018 Isolated to widely scattered thunderstorms will continue into the evening for most of the terminals East of the Continental Divide before ending from northwest to southeast with most activity over by around 07Z. A gusty wind around KRKS will decrease this evening after sunset and the wind decouples. High pressure will bring VFR conditions and mainly light winds to all TAF sites on Monday. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 141 PM MDT Sun Jul 29 2018 Limited moisture and instability in northwest flow aloft will bring scattered showers and isolated thunderstorms to the north this evening with mainly dry and windy conditions across the south where a red flag warning remains in effect until 8 p mdt this evening in zones 222 and 279. A cold front will move south later tonight bringing more stability to the air mass with dry and cooler conditions expected on Monday. Warming is expected on Tuesday with dry conditions continuing. Some limited moisture and instability will drift into the west on Wednesday with some showers and Isolated thunderstorms developing over the western mountains and spreading east. Mixing heights and transport winds will combine for excellent smoke dispersal in the afternoons and early evening hours. && .RIW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for WYZ277-279. && SHORT TERM...Baker LONG TERM...Hattings AVIATION...Hattings FIRE WEATHER...Baker
Hazardous weather outlook, Jul 29, 2:03 AM MDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 203 AM MDT Sun Jul 29 2018 WYZ001>020-022>030-301100- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 203 AM MDT Sun Jul 29 2018 A Red Flag Warning is in effect for Sweetwater, Uinta, and Southern Lincoln Counties today. This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Scattered thunderstorms, especially along and east of the Continental Divide. Some of these storms will likely produce small hail, locally heavy rainfall, frequent lightning, and strong gusty winds. There will be a few strong thunderstorms and even isolated severe thunderstorms are possible. Low relative humidity, very warm temperatures, and dry thunderstorms producing strong wind gusts in southwest Wyoming will create erratic fire behavior today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Tuesday through Thursday...Isolated afternoon and evening thunderstorms, mainly over and near the northwest mountains. Thursday and Friday...Warm and dry conditions with gusty west wind will elevated fire weather conditions across southern Wyoming during the afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotters urged to report wind gusts past 45 mph, hail size, and rainfall amounts. Thank you.
In the hours before
Special weather statement, Jul 29, 12:53 PM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Riverton WY 1253 PM MDT SUN JUL 29 2018 WYZ007-017-291930- Owl Creek and Bridger Mountains-Wind River Basin- 1253 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 130 PM MDT... At 1253 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Pavillion, moving south at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Pavillion around 110 PM MDT. Kinnear and Ocean Lake around 130 PM MDT. Other locations impacted by this storm include Midvale and Pavillion Natural Gas Processing Plant. LAT...LON 4349 10889 4353 10859 4321 10818 4305 10881 TIME...MOT...LOC 1853Z 338DEG 20KT 4336 10868 Hattings
Special weather statement, Jul 29, 1:25 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Riverton WY 125 PM MDT SUN JUL 29 2018 WYZ020-292015- Natrona County Lower Elevations- 125 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 215 PM MDT... At 125 PM MDT, Doppler radar was tracking a strong thunderstorm over Goldeneye Reservoir, or 25 miles northwest of Casper, moving southeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Emigrant Gap and Natrona County Airport around 200 PM MDT. Other locations impacted by this storm include Natrona and Casper Natrona County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4308 10699 4319 10675 4289 10636 4271 10675 TIME...MOT...LOC 1925Z 326DEG 25KT 4303 10675 Hattings
Special weather statement, Jul 29, 1:34 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Riverton WY
134 PM MDT SUN JUL 29 2018
WYZ017-292015-
Wind River Basin-
134 PM MDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
215 PM MDT...
At 134 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hidden Valley, or 8 miles northeast of Riverton, moving southeast at
35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Fremont County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4281 10810 4282 10812 4285 10813 4284 10818
4283 10819 4281 10818 4278 10816 4277 10817
4316 10848 4326 10834 4296 10781
TIME...MOT...LOC 1934Z 317DEG 30KT 4311 10826
BakerSpecial weather statement, Jul 29, 1:57 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Riverton WY 157 PM MDT SUN JUL 29 2018 WYZ011-292045- Southeast Johnson County- 157 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL 245 PM MDT... At 157 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Kaycee, moving southeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Johnson County, including the following locations... Sussex. This includes Interstate 25 between mile markers 257 and 265. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4382 10669 4395 10652 4372 10606 4352 10641 TIME...MOT...LOC 1957Z 313DEG 28KT 4384 10654 Baker
Special weather statement, Jul 29, 2:02 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Riverton WY
202 PM MDT SUN JUL 29 2018
WYZ020-022-292045-
Casper Mountain-Natrona County Lower Elevations-
202 PM MDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
245 PM MDT...
At 201 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Casper, moving southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hogadon Ski Area around 210 PM MDT.
Beartrap Meadows County Park around 215 PM MDT.
Other locations impacted by this storm include Fort Casper
Campground, Casper Mountain, Casper Events Center, Casper Natrona
County Airport, Paradise Valley Country Club, Central Wyoming
Fairgrounds, Bessemer Bend, Casper College, Rotary Park and Casper
Mountain County Park.
This includes Interstate 25 between mile markers 186 and 191.
LAT...LON 4270 10608 4243 10628 4282 10659 4294 10641
4273 10607
TIME...MOT...LOC 2001Z 317DEG 30KT 4281 10642
HattingsSpecial weather statement, Jul 29, 2:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Riverton WY 221 PM MDT SUN JUL 29 2018 WYZ017-019-292100- Wind River Basin-Green Mountains and Rattlesnake Range- 221 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL 300 PM MDT... At 221 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Sand Draw, or 26 miles southeast of Riverton, moving southeast at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Fremont County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4289 10809 4296 10794 4272 10754 4252 10780 TIME...MOT...LOC 2021Z 314DEG 29KT 4286 10793 Baker
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:09 PM MDT | Special Weather Statement | RIW | 36 min | |
| Jul 28, 6:16 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 33 min |
| Jul 28, 6:29 PM MDT | Special Weather Statement | RIW | Sheridan | 31 min |
| Jul 28, 6:42 PM MDT | Special Weather Statement | RIW | Big Horn | 33 min |
| Jul 28, 7:00 PM MDT | Special Weather Statement | RIW | Park | 30 min |
| Jul 28, 7:13 PM MDT | Special Weather Statement | RIW | 32 min | |
| Jul 28, 7:14 PM MDT | Special Weather Statement | RIW | Teton | 31 min |
| Jul 28, 7:16 PM MDT | Special Weather Statement | RIW | 29 min | |
| Jul 28, 7:49 PM MDT | Special Weather Statement | RIW | 26 min | |
| Jul 28, 8:10 PM MDT | Special Weather Statement | RIW | Teton | 35 min |
| Jul 28, 8:23 PM MDT | Special Weather Statement | RIW | Park | 37 min |
| Jul 28, 9:08 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 37 min |
| Jul 29, 12:53 PM MDT | Special Weather Statement | RIW | Fremont | 37 min |
| Jul 29, 1:25 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| Jul 29, 1:34 PM MDT | Special Weather Statement | RIW | Fremont | 41 min |
| Jul 29, 1:57 PM MDT | Special Weather Statement | RIW | Johnson | 48 min |
| Jul 29, 2:02 PM MDT | Special Weather Statement | RIW | Natrona | 43 min |
| Jul 29, 2:34 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| Jul 29, 2:35 PM MDT | Special Weather Statement | RIW | Johnson | 40 min |
| Jul 29, 2:54 PM MDT | Special Weather Statement | RIW | 36 min | |
| Jul 29, 3:25 PM MDT | Special Weather Statement | RIW | 50 min | |
| Jul 29, 3:31 PM MDT | Special Weather Statement | RIW | Fremont | 44 min |
| Jul 29, 3:35 PM MDT | Special Weather Statement | RIW | 25 min | |
| Jul 29, 3:38 PM MDT | Special Weather Statement | RIW | Natrona | 37 min |
| Jul 29, 3:42 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sweetwater | 28 min |
| Jul 29, 3:58 PM MDT | Special Weather Statement | RIW | Fremont | 32 min |
| Jul 29, 4:04 PM MDT | Special Weather Statement | RIW | Hot Springs | 26 min |
| Jul 29, 4:11 PM MDT | Special Weather Statement | RIW | 34 min | |
| Jul 29, 4:30 PM MDT | Special Weather Statement | RIW | 30 min | |
| Jul 29, 4:43 PM MDT | Special Weather Statement | RIW | Hot Springs | 32 min |
| Jul 29, 4:44 PM MDT | Special Weather Statement | RIW | Hot Springs | 31 min |
| Jul 29, 5:05 PM MDT | Special Weather Statement | RIW | Hot Springs | 25 min |
| Jul 29, 5:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 45 min |
| Jul 29, 5:22 PM MDT | Special Weather Statement | RIW | 23 min | |
| Jul 29, 5:35 PM MDT | Special Weather Statement | RIW | Natrona | 40 min |
| Jul 29, 5:50 PM MDT | Special Weather Statement | RIW | Hot Springs | 25 min |
Nearby
Special Weather Statements in Wyoming, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.